Alert archive / Minnesota / Small Craft Advisories in 2021

Small Craft Advisory 110, NWS Duluth, MN

December 11, 2021

NWS Duluth, MN issued this small craft advisory at Dec 11, 2021, 9:48 PM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2021, 9:48 PM CST (03:48 UTC)
Expired
Dec 12, 2021, 9:30 PM CST
In force
24 hr
Issued by
NWS Duluth, MN

The text

As transmitted.

858 
WHUS73 KDLH 120348
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
948 PM CST Sat Dec 11 2021

LSZ146>148-150-121600-
/O.CAN.KDLH.GL.W.0018.000000T0000Z-211212T2200Z/
/O.NEW.KDLH.SC.Y.0110.211212T0348Z-211213T0400Z/
Port Wing to Sand Island WI-Sand Island to Bayfield WI-
Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
948 PM CST Sat Dec 11 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CST SUNDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  waves 3 to 6 ft.

* WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield 
  WI, Oak Point to Saxon Harbor WI and Outer Apostle Islands 
  Beyond 5 NM from Mainland.

* WHEN...Until 10 PM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ140-141-121600-
/O.CON.KDLH.SC.Y.0109.000000T0000Z-211213T1000Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
948 PM CST Sat Dec 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST MONDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  waves 5 to 8 ft.

* WHERE...Grand Portage to Grand Marais MN and Grand Marais to 
  Taconite Harbor MN.

* WHEN...Until 4 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ142>145-121600-
/O.CON.KDLH.SC.Y.0109.000000T0000Z-211213T0400Z/
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-
948 PM CST Sat Dec 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST
SUNDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  waves 1 to 4 ft.

* WHERE...Two Harbors to Duluth MN, Duluth MN to Port Wing WI, 
  Taconite Harbor to Silver Bay Harbor MN and Silver Bay Harbor 
  to Two Harbors MN.

* WHEN...Until 10 PM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ121-121600-
/O.CON.KDLH.SC.Y.0109.000000T0000Z-211213T0400Z/
Chequamegon Bay-Bayfield to Oak Point WI-
948 PM CST Sat Dec 11 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST
SUNDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt.

* WHERE...Chequamegon Bay-Bayfield to Oak Point WI.

* WHEN...Until 10 PM CST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$
4 follow-up statements
322 
WHUS73 KDLH 120934
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
334 AM CST Sun Dec 12 2021

LSZ140-141-122200-
/O.CON.KDLH.SC.Y.0109.000000T0000Z-211213T1000Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
334 AM CST Sun Dec 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST MONDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  waves 5 to 9 ft.

* WHERE...Grand Portage to Grand Marais MN and Grand Marais to 
  Taconite Harbor MN.

* WHEN...Until 4 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ142>145-122200-
/O.CON.KDLH.SC.Y.0109.000000T0000Z-211213T0400Z/
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-
334 AM CST Sun Dec 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and 
  waves 2 to 5 ft.

* WHERE...Two Harbors to Duluth MN, Duluth MN to Port Wing WI, 
  Taconite Harbor to Silver Bay Harbor MN and Silver Bay Harbor 
  to Two Harbors MN.

* WHEN...Until 10 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ121-122200-
/O.CON.KDLH.SC.Y.0109.000000T0000Z-211213T0400Z/
Chequamegon Bay-Bayfield to Oak Point WI-
334 AM CST Sun Dec 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt.

* WHERE...Chequamegon Bay-Bayfield to Oak Point WI.

* WHEN...Until 10 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ146>148-150-122200-
/O.CON.KDLH.SC.Y.0110.000000T0000Z-211213T0400Z/
Port Wing to Sand Island WI-Sand Island to Bayfield WI-
Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
334 AM CST Sun Dec 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING...

* WHAT...Southwest winds 15 to 25 kt with gusts around 30 kt and 
  waves 2 to 5 ft.

* WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield 
  WI, Oak Point to Saxon Harbor WI and Outer Apostle Islands 
  Beyond 5 NM from Mainland.

* WHEN...Until 10 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

Melde
567 
WHUS73 KDLH 121557
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
957 AM CST Sun Dec 12 2021

LSZ140-130400-
/O.EXT.KDLH.SC.Y.0109.000000T0000Z-211213T1600Z/
Grand Portage to Grand Marais MN-
957 AM CST Sun Dec 12 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CST MONDAY...

* WHAT...Southwest winds 15 to 25 kt with occasional gales up to 
  35 kt and waves 5 to 8 ft.

* WHERE...Grand Portage to Grand Marais MN.

* WHEN...Until 10 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ146-147-130400-
/O.EXT.KDLH.SC.Y.0110.000000T0000Z-211213T1000Z/
Port Wing to Sand Island WI-Sand Island to Bayfield WI-
957 AM CST Sun Dec 12 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CST MONDAY...

* WHAT...Southwest winds 15 to 25 kt with occasional gales up to 
  35 kt and waves 2 to 5 ft.

* WHERE...Port Wing to Sand Island WI and Sand Island to 
  Bayfield WI.

* WHEN...Until 4 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ150-130400-
/O.EXT.KDLH.SC.Y.0110.000000T0000Z-211213T1600Z/
Outer Apostle Islands Beyond 5 NM from Mainland-
957 AM CST Sun Dec 12 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CST MONDAY...

* WHAT...Southwest winds 15 to 25 kt with occasional gales up to 
  35 kt and waves 3 to 6 ft.

* WHERE...Outer Apostle Islands Beyond 5 NM from Mainland.

* WHEN...Until 10 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ141-130400-
/O.CON.KDLH.SC.Y.0109.000000T0000Z-211213T1000Z/
Grand Marais to Taconite Harbor MN-
957 AM CST Sun Dec 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST MONDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  waves 3 to 6 ft.

* WHERE...Grand Marais to Taconite Harbor MN.

* WHEN...Until 4 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ142>145-130400-
/O.CON.KDLH.SC.Y.0109.000000T0000Z-211213T0400Z/
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-
957 AM CST Sun Dec 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and 
  waves 1 to 4 ft.

* WHERE...Two Harbors to Duluth MN, Duluth MN to Port Wing WI, 
  Taconite Harbor to Silver Bay Harbor MN and Silver Bay Harbor 
  to Two Harbors MN.

* WHEN...Until 10 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ148-130400-
/O.CON.KDLH.SC.Y.0110.000000T0000Z-211213T0400Z/
Oak Point to Saxon Harbor WI-
957 AM CST Sun Dec 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and 
  waves 1 to 3 ft.

* WHERE...Oak Point to Saxon Harbor WI.

* WHEN...Until 10 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ121-130400-
/O.CON.KDLH.SC.Y.0109.000000T0000Z-211213T0400Z/
Chequamegon Bay-Bayfield to Oak Point WI-
957 AM CST Sun Dec 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING...

* WHAT...Southwest winds around 15 kt with gusts up to 30 kt.

* WHERE...Chequamegon Bay-Bayfield to Oak Point WI.

* WHEN...Until 10 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

Huyck
414 
WHUS73 KDLH 122132
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
332 PM CST Sun Dec 12 2021

LSZ140-130945-
/O.CON.KDLH.SC.Y.0109.000000T0000Z-211213T1600Z/
Grand Portage to Grand Marais MN-
332 PM CST Sun Dec 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
MONDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  waves 5 to 8 ft.

* WHERE...Grand Portage to Grand Marais MN.

* WHEN...Until 10 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ141-130945-
/O.CON.KDLH.SC.Y.0109.000000T0000Z-211213T1000Z/
Grand Marais to Taconite Harbor MN-
332 PM CST Sun Dec 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST MONDAY...

* WHAT...Southwest winds 10 to 15 kt and waves 3 to 6 ft.

* WHERE...Grand Marais to Taconite Harbor MN.

* WHEN...Until 4 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ142>145-130400-
/O.CON.KDLH.SC.Y.0109.000000T0000Z-211213T0400Z/
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-
332 PM CST Sun Dec 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  waves 1 to 4 ft.

* WHERE...Two Harbors to Duluth MN, Duluth MN to Port Wing WI, 
  Taconite Harbor to Silver Bay Harbor MN and Silver Bay Harbor 
  to Two Harbors MN.

* WHEN...Until 10 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ148-130400-
/O.CON.KDLH.SC.Y.0110.000000T0000Z-211213T0400Z/
Oak Point to Saxon Harbor WI-
332 PM CST Sun Dec 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...Oak Point to Saxon Harbor WI.

* WHEN...Until 10 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ121-130400-
/O.CON.KDLH.SC.Y.0109.000000T0000Z-211213T0400Z/
Chequamegon Bay-Bayfield to Oak Point WI-
332 PM CST Sun Dec 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING...

* WHAT...Southwest winds around 15 kt with gusts up to 25 kt.

* WHERE...Chequamegon Bay-Bayfield to Oak Point WI.

* WHEN...Until 10 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ146-147-130945-
/O.CON.KDLH.SC.Y.0110.000000T0000Z-211213T1000Z/
Port Wing to Sand Island WI-Sand Island to Bayfield WI-
332 PM CST Sun Dec 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST MONDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and 
  waves 1 to 4 ft.

* WHERE...Port Wing to Sand Island WI and Sand Island to 
  Bayfield WI.

* WHEN...Until 4 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

LSZ150-130945-
/O.CON.KDLH.SC.Y.0110.000000T0000Z-211213T1600Z/
Outer Apostle Islands Beyond 5 NM from Mainland-
332 PM CST Sun Dec 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
MONDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and 
  waves 2 to 5 ft.

* WHERE...Outer Apostle Islands Beyond 5 NM from Mainland.

* WHEN...Until 10 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone operating a smaller vessel should avoid navigating in
hazardous conditions.

&&

$$

Huyck
940 
WHUS73 KDLH 130330
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
930 PM CST Sun Dec 12 2021

LSZ146-147-130430-
/O.CAN.KDLH.SC.Y.0110.000000T0000Z-211213T1000Z/
Port Wing to Sand Island WI-Sand Island to Bayfield WI-
930 PM CST Sun Dec 12 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Ship obs and satellite sensors indicate that winds are not 
reaching small craft criteria.

$$

LSZ121-142>145-130430-
/O.CAN.KDLH.SC.Y.0109.000000T0000Z-211213T0400Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-
930 PM CST Sun Dec 12 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Ship obs and satellite sensors indicate that winds are not 
reaching small craft criteria.

$$

LSZ150-130430-
/O.CAN.KDLH.SC.Y.0110.000000T0000Z-211213T1600Z/
Outer Apostle Islands Beyond 5 NM from Mainland-
930 PM CST Sun Dec 12 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Ship obs and satellite sensors indicate that winds are not 
reaching small craft criteria.

$$

LSZ140-130430-
/O.CAN.KDLH.SC.Y.0109.000000T0000Z-211213T1600Z/
Grand Portage to Grand Marais MN-
930 PM CST Sun Dec 12 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Ship obs and satellite sensors indicate that winds are not 
reaching small craft criteria.

$$

LSZ141-130430-
/O.CAN.KDLH.SC.Y.0109.000000T0000Z-211213T1000Z/
Grand Marais to Taconite Harbor MN-
930 PM CST Sun Dec 12 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Ship obs and satellite sensors indicate that winds are not 
reaching small craft criteria.

$$

LSZ148-130430-
/O.CAN.KDLH.SC.Y.0110.000000T0000Z-211213T0400Z/
Oak Point to Saxon Harbor WI-
930 PM CST Sun Dec 12 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Ship obs and satellite sensors indicate that winds are not 
reaching small craft criteria.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Dec 11, 5:22 PM CST, 4 hours 26 minutes earlier.

Area forecast discussion, Dec 11, 5:22 PM CST, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
522 PM CST Sat Dec 11 2021

.DISCUSSION...(This evening through Friday)
Issued at 340 PM CST Sat Dec 11 2021

Summary: Quiet and mild this weekend into next week. Another
storm system will move through the region mid to late week and
should bring accumulating snow to portions of the Northland.

Zonal flow aloft is forecast through Tuesday which will keep
temperatures above normal and the forecast dry. An upper-level
trough will advance eastward across the Plains and Midwest during
the Tuesday night through Thursday night period. Precipitation is
expected over the Northland with the best chances Wednesday and
Wednesday night.

Low-level flow will back southwesterly and southerly ahead of the
advancing trough with strong 925 and 850 mb WAA forecast.
Deterministic NBM temps for Wednesday are a little hard to
believe, particularly over northwest Wisconsin while the ensemble
spreads are large. NBM 4.0 interquartile range for Wednesday is
around 14 degrees at ASX, HYR, and PBH with median values in the
upper 40s and low 50s. For reference, long term records from COOP
stations in northwest Wisconsin show record values for December 15
4 to 8 degrees cooler than the deterministic NBM forecast, and
most of those records were set in years with a negligible snow
pack. I am struggling to buy into such a warm solution given...

1) Fresh snowpack extending into northern Iowa and southern
Wisconsin. 2) Priming effects of successive warming cycles
supporting some melting of the snow pack. 3) Long parcel
trajectories of 150 to 200 miles over the snow pack allowing ample
time for sensible heat flux into the snow pack and moisture flux
into the air from melting snow.

These ingredients when taken together should result in cooling
and moistening of the near-surface air parcels Tuesday night and
Wednesday. With the strong warm air advection aloft, the result
should be a shallow stable layer with a relatively deep layer of
stratus. I can’t entirely rule out widespread fog due to the
warm temperatures and long parcel residence times over the snow
pack. With these factors in mind, I have very low confidence in
the temp forecast for Wednesday. I wouldn’t be surprised if the
observed max temps are in the middle 30s to low 40s as opposed to
the upper 30s to low 50s advertised by the NBM. Have nudged the
max temps Wednesday a few degrees cooler with a blend of the
deterministic NBM and the 25th percentile NBM temps. These still
seem too warm in my opinion and will likely need to be revisited
with subsequent updates.

With the impressive warm nose aloft, we can probably rule out
sleet as a precip type. It’s hard to rule out any other
precipitation type with the system. Rain, snow, and freezing rain
all appear possible. Shovelable and plowable snowfall amounts are
probable, the main question is where and when. At this point the
greatest chance of measurable snow appears to be over central,
north-central, and the Arrowhead of Minnesota with lower chances
in the St. Croix River Valley and over northwest Wisconsin where
the influence of the deep warm nose will be greatest.

Another ripple in the flow will propagate east across the region
next weekend and may bring a period of light snow.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 522 PM CST Sat Dec 11 2021

VFR through the forecast with westerly winds backing
southwesterly or southerly tonight. Low-level wind shear will
develop tonight as stronger winds aloft move over the terminals.
The LLWS will likely persist through Sunday morning before low-
level jet shifts east of the terminals late Sunday morning
through Sunday afternoon.

&&

.MARINE...
Issued at 340 PM CST Sat Dec 11 2021

Northwest winds over the North Shore waters will back southwest
tonight while winds over the South Shore waters remain
southwesterly. Lake surface temperatures seem to be in the upper
30s, which will limit the depth of convective mixing as warm air
aloft moves over the lake tonight and Sunday. Some of the stronger
winds aloft should be able to mix down to the water surface
resulting in gales to 35 knots for portions of the South Shore
waters and the Outer Apostle Islands. A Gale Warning remains in
effect this evening through Sunday afternoon for Port Wing to
Bayfield, the Outer Apostle Islands, and from Oak Point to Saxon
Harbor. Winds will become gusty for the remainder of the nearshore
waters tonight. The combination of gusty winds and tall waves
will make conditions hazardous to smaller vessels over areas
outside of the Gale Warning. Winds will gradually weaken Monday as
high pressure drifts through the region. Another period of gusty
winds and tall waves is possible late Tuesday through Thursday
night as a storm system passes through the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  15  34  20  34 /   0   0   0   0
INL  11  37  19  32 /   0   0   0   0
BRD  19  36  18  34 /   0   0   0   0
HYR   4  35  17  36 /   0   0   0   0
ASX  16  37  21  38 /   0   0   0   0

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
LS...Small Craft Advisory until 6 PM CST this evening for LSZ146>148-
     150.

     Gale Warning until 4 PM CST Sunday for LSZ146>148-150.

     Small Craft Advisory until 10 PM CST Sunday for LSZ121-142>145.

     Small Craft Advisory until 4 AM CST Monday for LSZ140-141.

&&

DISCUSSION...Huyck
AVIATION...Huyck
MARINE...Huyck
Hazardous weather outlook, Dec 11, 4:00 PM CST, 5 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Duluth MN
400 PM CST Sat Dec 11 2021

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-122200-
Koochiching-North St. Louis-Northern Cook/Northern Lake-
North Itasca-Central St. Louis-Southern Lake/North Shore-
Southern Cook/North Shore-North Cass-South Itasca-South Cass-
Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis-
Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price-
400 PM CST Sat Dec 11 2021

This Hazardous Weather Outlook is for portions of northeast
Minnesota and northwest Wisconsin.

.DAY ONE...This afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

An area of low pressure will bring a chance for a wintry mix
Wednesday into Thursday. Snowfall and ice accumulations could be
significant.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will not be needed this afternoon or
tonight.

LSZ121-140>148-150-122200-
Bayfield to Oak Point WI-Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
Outer Apostle Islands Beyond 5 NM from Mainland-
400 PM CST Sat Dec 11 2021

This Hazardous Weather Outlook is for portions of Lake Superior
and the Nearshore waters of western Lake Superior.

.DAY ONE...This afternoon and Tonight

Gusty southwest winds will increase and will be strongest late
this afternoon into tonight. Gales are expected along portions of
the South Shore tonight. Gale Warnings and Small Craft Advisories
are in effect.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Strong southwest winds will continue Sunday but will diminish
late Sunday night into Monday. Conditions will be hazardous,
especially for small craft. Gale Warnings and Small Craft
Advisories are in effect through late Sunday. Small Craft
Advisories will likely be needed into Monday. More gales are
possible mid week.

Wolfe

More information may be obtained at the following web address:
http://www.weather.gov/duluth (all lower case)

In the hours before

Local storm report, Dec 11, 4:04 PM CST, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
404 PM CST SAT DEC 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     SNOW             4 SSE WEBSTER           45.83N 92.33W
12/11/2021  E2.0 INCH        BURNETT            WI   TRAINED SPOTTER

&&

WOLFE
Local storm report, Dec 11, 4:55 PM CST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
455 PM CST SAT DEC 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     SNOW             MASON                   46.44N 91.06W
12/11/2021  M2.6 INCH        BAYFIELD           WI   PUBLIC

&&

WOLFE

Nearby

Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.